Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 12, 2001, 3:14 AM EDT for Paulding County, Putnam County, Ohio. It was in force for 76 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 3:14 AM EDT (07:14 UTC)
- Expired
- Jun 12, 2001, 4:30 AM EDT
- In force
- 76 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Paulding County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 117 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:30 AM EDT | Thunderstorm Wind | Payne, OH | Tree down |
| Jun 12, 3:35 AM EDT | Thunderstorm Wind | Payne, OH | Tree down. |
| Jun 12, 4:10 AM EDT | Thunderstorm Wind | Belmore, OH | Trees down on power lines. |
| Jun 12, 4:10 AM EDT | Thunderstorm Wind | Leipsic, OH | Trees and power lines down. |
| Jun 12, 4:20 AM EDT | Thunderstorm Wind | Pandora, OH | Tree down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 120716 SVRFWA OHC039-051-069-125-137-171-120830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 314 AM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEFIANCE COUNTY IN OHIO FULTON COUNTY IN OHIO HENRY COUNTY IN OHIO PAULDING COUNTY IN OHIO PUTNAM COUNTY IN OHIO WILLIAMS COUNTY IN OHIO * UNTIL 430 AM EDT * AT 314 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM MONTPELIER TO FORT WAYNE...MOVING SOUTHEAST 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS... BRYAN STRYKER WAUSEON SWANTON DEFIANCE NAPOLEON PAULDING OTTAWA SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS LINE OF SEVERE STORMS! SEEK SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAPST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:00 AM EDT, 14 minutes earlier.
Area forecast discussion, Jun 12, 3:00 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 200 AM EST TUE JUN 12 2001 KIWX RADAR SHOWING LINE OF SEVERE TSRA MOVING ACROSS CWA ATTM. LATEST MCD INDICATED NO ADDL WATCH TO FOLLOW BUT WILL CONTINUE TO MONITOR LATEST TRENDS TO DETERMINE FINAL ZONE BREAKOUT. KMKX RADAR SHOWS ADDL STORMS CONTINUE TO FIRE IN WI. IF THESE TAKE SIMILAR TURN SOUTH MAY END UP WITH SH/TSRA WELL INTO THE MORNING HOURS MAKING TIMING PRECIP FOR FIRST PERIOD A BIT TRICKY. FOR NOW PLAN TO GO WITH LIKELY/OCCASIONAL WORDING FOR EARLY TO MID MORNING THEN PARTLY CLOUDY. FCST REMAINDER OF SHORT TERM ON TRACK AS RIDGING BUILDS INTO THE REGION. MAY TAKE A WHILE FOR TEMPS TO RECOVER FROM MORNpING CONVECTION SO WILL OPEN UP RANGE AOB GUIDANCE FOR TODAY. .IWX...NONE. JAL
In the hours before
Local storm report, Jun 12, 1:36 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1236 AM EST TUE JUN 12 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM MICHIGAN CITY IN 60 MPH TSTM GUST
06/12/01 LAPORTE TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.Local storm report, Jun 12, 1:55 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1255 AM EST TUE JUN 12 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1227 AM 3 S SAWYER MI WIND DAMAGE
06/12/01 BERRIEN TREES DOWN BETWEEN
SAWYER AND THREE OAKS.
REPORTED BY PUBLIC.Local storm report, Jun 12, 2:42 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
142 AM EST TUE JUN 12 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...;.
0130 AM 4 NNE NORTH WEBSTER IN 60 MPH TSTM GUST
06/12/01 KOSCIUSKO REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Jun 12, 2:48 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
148 AM EST TUE JUN 12 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0117 AM SHERWOOD MI WIND DAMAGE
06/12/01 BRANCH TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:14 AM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 76 min |
| Jun 12, 3:31 AM EDT | Severe Thunderstorm Warning | IWX | Allen, Van Wert | 89 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.